MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC P10 PIEZO SCALING TIP; SCALER

HU-FRIEDY MFG. CO. LLC P10 PIEZO SCALING TIP; SCALER
Model Number USP10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the event was returned for evaluation and confirmed the device was broken at the end of the water slot.Additionally, it was found that the tip angle of the device was bent inwards which is indicative of the device being dropped or mishandled.The current stock inventory of the usp10 was reviewed and found to be within specifications.Through follow-up with user facility personnel, hufriedy learned that the customer was using the tip on high power and with excess pressure.The usp10 is a medium power tip.Hufriedy counseled user facility personnel on the proper use and operation of the usp10, including how to set and use the power at medium.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a dental procedure the tip of their p10 piezo tip s-series (usp10) detached in the patient's mouth and was swallowed.It was reported that the patient was sent to receive a chest x-ray which was negative confirming the tip had been swallowed.

Brand Name
P10 PIEZO SCALING TIP
Common Device Name
SCALER
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
3232 n rockwell st.
chicago, IL 60618
4403927453
MDR Report Key16864878
Report Number1416605-2023-00002
Device Sequence Number12117665
Product Code ELC
UDI-Device Identifier10889950076030
UDI-Public10889950076030
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUSP10
Device Catalogue NumberUSP10
Device Lot Number822
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown